Alert archive / Oregon / Frost Advisories in 2011

Frost Advisory 23, NWS Medford, OR

June 16, 2011Klamath County, Lake County, Oregon

NWS Medford, OR issued this frost advisory at Jun 16, 2011, 2:12 PM PDT for Klamath County, Lake County, Oregon. It took effect at Jun 17, 2011, 3:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2011, 2:12 PM PDT (21:12 UTC)
In effect from
Jun 17, 2011, 3:00 AM PDT
Expired
Jun 17, 2011, 8:00 AM PDT
In force
5 hr
Issued by
NWS Medford, OR

Counties Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WWUS76 KMFR 162112
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
212 PM PDT THU JUN 16 2011

ORZ030-031-170515-
/O.NEW.KMFR.FR.Y.0023.110617T1000Z-110617T1500Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER
212 PM PDT THU JUN 16 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY. 

* TEMPERATURE...LOW TEMPERATURES LATE TONIGHT AND EARLY FRIDAY
  MORNING WILL BE IN THE LOWER TO MIDDLE 30S.

* LOCATIONS INCLUDE: BEATTY...CHEMULT...CRESCENT...GILCHRIST... 
  SPRAGUE RIVER. 

* IMPACTS...CLEAR SKIES AND LIGHT WINDS WILL CAUSE FAVORABLE
  CONDITIONS FOR FROST TO FORM LATE TONIGHT INTO EARLY FRIDAY
  MORNING. AREAS MOST LIKELY TO HAVE FROST WILL BE IN THE NORTHERN
  HALF OF KLAMATH AND LAKE COUNTIES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SPILDE
1 follow-up statement
790 
WWUS76 KMFR 170513
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1013 PM PDT THU JUN 16 2011

ORZ030-031-171500-
/O.CON.KMFR.FR.Y.0023.110617T1000Z-110617T1500Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER
1013 PM PDT THU JUN 16 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY. 

* TEMPERATURE...LOW TEMPERATURES LATE TONIGHT AND EARLY FRIDAY 
  MORNING WILL BE IN THE LOWER TO MIDDLE 30S. 

* LOCATIONS INCLUDE: BEATTY...CHEMULT...CRESCENT...GILCHRIST... 
  SPRAGUE RIVER.

* IMPACTS...CLEAR SKIES AND LIGHT WINDS WILL CAUSE FAVORABLE 
  CONDITIONS FOR FROST TO FORM LATE TONIGHT INTO EARLY FRIDAY 
  MORNING. AREAS MOST LIKELY TO HAVE FROST WILL BE IN THE 
  NORTHERN HALF OF KLAMATH AND LAKE COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jun 16, 9:11 AM PDT, 5 hours 1 minute earlier.

Area forecast discussion, Jun 16, 9:11 AM PDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
911 AM PDT THU JUN 16 2011

.DISCUSSION...MINOR UPDATE THIS MORNING TO DECREASE CLOUDS COVER
ACROSS THE LOWER UMPQUA BASIN AND ROGUE VALLEY. LATEST SATELLITE
IMAGERY IS SHOWING SOME LOWER CLOUDS COMING SOUTHWARD ALONG THE
COAST AND WILL LIKELY MOVE INTO COOS AND WESTERN PORTIONS OF
DOUGLAS COUNTIES LATER THIS MORNING AND EARLY THIS AFTERNOON. EVEN
SO...SHOULD HAVE AT LEAST PARTIAL SUNSHINE THERE TODAY.
ELSEWHERE...EXPECTING MAINLY SUNNY SKIES WITH TEMPERATURES SIMILAR
TO YESTERDAY'S AFTERNOON READINGS...ABOUT 5 TO 10 DEGREES BELOW
NORMAL. AFTER RELAXING SLIGHTLY OVERNIGHT...EXPECT WINDS TO RAMP
UP AGAIN OVER THE COASTAL WATERS THROUGH THIS EVENING. A WEAKENING
THERMAL TROUGH WILL ALLOW WINDS TO SUBSIDE A BIT OVER THE WATERS
TONIGHT AND TOMORROW.

&&

.AVIATION...MOSTLY VFR RIGHT NOW...THOUGH AN AREA OF MVFR CIGS
MOVING SOUTHWARD ALONG THE COAST COULD AFFECT KOTH LATER THIS
MORNING AND EARLY THIS AFTERNOON. PATCHY MVFR CIGS MAY ALSO
REDEVELOP OVER PORTIONS OF THE UMPQUA BASIN OVERNIGHT. MOST OF
THESE WILL BE BANKED UP AGAINST THE DIVIDE...BUT MAY SNEAK INTO
KRBG AROUND SUNRISE. EXPECT VFR ELSEWHERE THROUGH FRIDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 328 AM PDT THU JUN 16 2011/

SHORT TERM (THROUGH SATURDAY)...SATELLITE IMAGERY SHOWS LOW
CLOUDS ARE BANKING AGAINST THE UMPQUA DIVIDE IN SOUTHERN DOUGLAS
COUNTY AND SOUTHERN COOS COUNTY. PATCHY LOW CLOUDS ARE ALSO
FORMING IN SOUTHERN JACKSON COUNTY. TO THE EAST LOW CLOUDS IS
SPREADING SOUTH INTO NORTHERN KLAMATH AND LAKE COUNTY.
TEMPERATURES IN NORTHERN KLAMATH AND LAKE COUNTIES ARE IN THE MID
30S. HOWEVER NORTHERLY WINDS HAVE BEEN STEADY INTO THE GOOSE LAKE
VALLEY FROM LAKEVIEW INTO ALTURAS AND THIS HAS KEPT TEMPERATURES
UP IN THOSE AREAS. THE FROST ADVISORY REMAINS IN EFFECT FOR
KLAMATH AND LAKE COUNTIES BUT AREAS MOST AFFECTED WILL BE IN THE
NORTHERN HALF.

THE BROAD UPPER LEVEL TROUGH WILL SHIFT INTO IDAHO THIS AFTERNOON.
A SHORT WAVE TROUGH WILL MOVE ALONG NORTHWESTERLY FLOW ALOFT INTO
OUR FORECAST AREA. THIS WILL KEEP THE AIR MASS SLIGHTLY UNSTABLE
THIS AFTERNOON WITH SOME CUMULUS BUILDUPS. TEMPERATURES WILL
REMAIN 5 TO 10 DEGREES BELOW SEASON NORMS THROUGH THE END OF THE
WEEK AS A RIDGE BUILDS OFFSHORE ALLOWING DOWNSTREAM NORTHWESTERLY
FLOW TO CONTINUE INTO OUR FORECAST AREA.

LONG TERM...NEW MODEL RUNS CONTINUE TO SHOW THE EASTERN PACIFIC
RIDGE NUDGING INTO THE WEST COAST WITH HIGHS CLIMBING TO SEASONAL
NORMS EARLY NEXT WEEK. MOS GUIDANCE SHOWS 90 DEGREES POSSIBLE BY
THE MIDDLE OF NEXT WEEK. HOWEVER THE MODELS ALSO HINT AT THE RIDGE
WEAKENING TOWARD THE END OF NEXT WEEK AND REPLACED BY ANOTHER
TROUGH.

AVIATION...SCATTERED MVFR CIGS WITH LOCAL MTN TOP OBSCURATIONS
ARE EXPECTED ACROSS PORTIONS OF COOS AND DOUGLAS COUNTIES THRU
EARLY THIS MORNING. TERRAIN OVER THE SEXTON PASS WILL BE OBSCURED
IN LOW CLOUDS ALONG WITH THE SOUTH END OF JACKSON COUNTY OVER THE
SISKIYOU AND THE CASCADES. TERRAIN MAY ALSO BE PARTLY OBSCURED IN
NORTHERN KLAMATH COUNTY FROM CHEMULT NORTH...AND ACROSS THE
CHRISTMAS VALLEY AND FORT ROCK VALLEYS. VFR SHOULD PREVAIL ALL
AREAS AFTER 16Z.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
     PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR PZZ356.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 PM PDT THIS EVENING FOR
     PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM PDT THIS
     EVENING FOR PZZ370.
     GALE WARNING UNTIL 8 PM PDT THIS EVENING FOR PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 8 PM PDT THIS EVENING FOR PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 PM PDT THIS EVENING FOR
     PZZ350.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM PDT THIS
     EVENING FOR PZZ350.

SPILDE
Hazardous weather outlook, Jun 15, 3:05 PM PDT, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
305 PM PDT WED JUN 15 2011

ORZ029>031-161500-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
305 PM PDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY. SEE FROST
ADVISORY FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:24 AM PDTGale WarningMFR11 hr
Jun 16, 9:24 AM PDTHazardous Seas WarningMFR11 hr

Nearby

Frost Advisories in Oregon, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.